MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 MODIFIED KUGEL PATCH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 MODIFIED KUGEL PATCH; SURGICAL MESH
Catalog Number 0115810
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Codes Pain (1994); Seroma (2069); Discomfort (2330)
Date of Event 09/27/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As reported, post implant of modified kugel patch, the patient experienced pain, discomfort and further it was found that the mesh was bent, and fluid was accumulating in the area of pain.Based on the information provided, no conclusions can be made as to the degree to which the device may have caused or contributed to the postoperative course.Seroma is a known inherent risk of surgery and listed in the adverse reactions section of the instructions-for-use supplied with the device as a possible complication.No lot number has been provided; therefore, a review of the manufacturing records is not possible.Note, the date of implant ((b)(6) 2016) is considered to be a best estimate based on the information provided.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
As reported, during an inguinal hernia repair in 2016, the patient was implanted with a modified kugel patch.In 2021, the patient experienced discomfort and pain.It was reported that when the patient was investigated for a different condition, it was found that the mesh was bent, and fluid was accumulating in the area of the pain.As reported, ¿it is not unbearable pain, but it is a hindrance to daily life.¿.

Brand Name
MODIFIED KUGEL PATCH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key20506374
Report Number1213643-2024-00507
Device Sequence Number8400999
Product Code FTL
UDI-Device Identifier00801741030796
UDI-Public(01)00801741030796
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K963141
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 10/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number0115810
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/30/2024
Initial Report FDA Received Date10/22/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexMale